Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 7, 2016, 7:21 PM MDT for Park County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 7, 2016, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 142 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WWUS85 KBOU 080121
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT SUN AUG 7 2016
COZ037-080200-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
721 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 800 PM
MDT...
AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTERO RESERVOIR...OR 59 MILES WEST OF COLORADO SPRINGS...MOVING EAST
AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTSEL AND ANTERO RESERVOIR.
LAT...LON 3904 10598 3908 10597 3914 10583 3901 10570
3893 10590
TIME...MOT...LOC 0120Z 288DEG 11KT 3903 10590
$$
RTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:22 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 7, 3:22 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 322 PM MDT SUN AUG 7 2016 .SHORT TERM...(This evening through Monday) Issued at 322 PM MDT Sun Aug 7 2016 So far early afternoon convection confined to Elbert, Northern Lincoln and Washington counties with very little storm motion noted on these cells. With high PW values on the plains threat of flooding is possible. Already seeing outflow from these storms drifting back West and Northwest. These outflow boundaries should help convection fire over the Urban corridor later this afternoon as it interacts with weak outflow from mountain showers. Most of this activity should dissipate by midnight, however over Northern Utah may keep some convection going over Northern Mountains later. With the stronger storms expect heavy rain and small hail. Given Southeast low level flow looks like a return of stratus and patchy fog over the far Eastern plains. Monday looks to be warmer still and a bit drier but still ample moisture and instability for a round of showers and thunderstorms over mountains and Palmer divide and then spreading elsewhere later in the day. Temperatures on Monday look to approach 90 degrees on the plains. .LONG TERM...(Monday night through Sunday) Issued at 322 PM MDT Sun Aug 7 2016 Weak southwesterly flow aloft is expected to continue over Colorado through the early part of the week along with a fair amount of subtropical moisture. The late summer pattern of afternoon thunderstorm development is expected to continue as temperatures make their way back to seasonal normals. Models are not overly zealous with qpf amounts through the next few days, so the threat of heavy rain should be minimal. Will need to keep an eye on moisture from tropical depression 11, moving up the west coast of Mexico over the next couple days. This tropical depression had its origins as TS Earl last week. If a strong surge of moisture develops with this system, then mountain areas may pick up some heavy rain in the middle of the week. The other feature to monitor will be an upper trough moving over the state on Thursday. This will produce shower activity Thursday into Friday along with cooler temperatures for the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 322 PM MDT Sun Aug 7 2016 Still expecting scattered storms in the 22-03z time frame as should see some outflow from storms to the East and Southeast of terminals interact with weak mountain convection. Surface winds will shift Southeast for the rest of the afternoon before returning to drainage later this evening. Do not expect a return of stratus/fog later tonight as low level flow remains more Southerly. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Entrekin LONG TERM...Dankers AVIATION...Entrekin
Hazardous weather outlook, Aug 7, 10:36 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1036 AM MDT SUN AUG 7 2016 COZ030>051-081645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1036 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE TOWARDS THE NOON HOUR AND CONTINUE THROUGH THE EVENING. ADDITIONAL STORM ACTIVITY WILL ALSO DEVELOP OVER THE ADJACENT PLAINS TOWARDS LATE AFTERNOON AND LINGER THROUGH THE EVENING. THE STORMS WILL BE SLOW MOVING AND COULD PRODUCE 1 TO 2 INCHES OF RAIN IN 45 MINUTES OR LESS IN A FEW LOCATIONS ESPECIALLY FROM DENVER SOUTH TO THE PALMER DIVIDE. SMALL HAIL AND GUSTY WINDS ARE ALSO EXPECTED WITH SOME OF THE STRONGER STORMS. FURTHER EAST OVER THE FAR NORTHEAST PLAINS...LINGERING STABILITY WILL LIMIT THUNDERSTORM ACTIVITY UNTIL ONLY THE EVENING HOURS WITH ISOLATED COVERAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RELATIVELY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL COMBINE WITH STRONG DAYTIME HEATING TO GIVE US AT LEAST A SLIGHT CHANCE THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY. STORMS MAY BECOME MORE NUMEROUS ON WEDNESDAY...ESPECIALLY IN MOUNTAIN AREAS SOUTH OF INTERSTATE 70 WITH THE ARRIVAL OF SOME SUBTROPICAL MOISTURE. A FEW OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. BY THURSDAY THE PASSAGE OF AN UPPER LEVEL TROUGH AND WEAK COLD FRONT WILL LOWER TEMPERATURES AND POSSIBLY RESULT IN A FEW STRONG STORMS ALONG THE PALMER DIVIDE LATE IN THE DAY. FRIDAY LOOKS SLIGHTLY COOLER WITH A LOWER CHANCE FOR THE STORMS. SATURDAY LOOKS EVEN DRIER BUT WARMER WITH HIGH PRESSURE BUILDING OVER THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED.
In the hours before
Special weather statement, Aug 7, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
721 PM MDT SUN AUG 7 2016
COZ037-080200-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
721 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARK COUNTY UNTIL 800 PM
MDT...
AT 720 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTERO RESERVOIR...OR 59 MILES WEST OF COLORADO SPRINGS...MOVING EAST
AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTSEL AND ANTERO RESERVOIR.
LAT...LON 3904 10598 3908 10597 3914 10583 3901 10570
3893 10590
TIME...MOT...LOC 0120Z 288DEG 11KT 3903 10590
RTGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:02 PM MDT | Special Weather Statement | BOU | Park | 43 min |
| Aug 8, 11:38 AM MDT | Special Weather Statement | BOU | Jefferson | 52 min |
| Aug 8, 12:04 PM MDT | Special Weather Statement | BOU | Jefferson | 41 min |
| Aug 8, 12:42 PM MDT | Special Weather Statement | BOU | Douglas | 48 min |
| Aug 8, 1:22 PM MDT | Special Weather Statement | BOU | Douglas | 38 min |
| Aug 8, 3:33 PM MDT | Special Weather Statement | BOU | Lincoln | 42 min |
| Aug 8, 4:24 PM MDT | Special Weather Statement | BOU | Lincoln | 51 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.